Illinois, 2011Flooding in Illinois, December 2 to 31, 2011
December 2 to 31, 2011 · NWS PAH · 2 events in 2 counties and zones
December was among the wettest Decembers of record. River flooding continued for the entire month along portions of the Wabash River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
December was among the wettest Decembers of record. River flooding continued for the entire month along portions of the Wabash River. The heaviest and most widespread rain event of the month occurred on the 4th and 5th, when 3 to 4 inches was common. After nearly ten days with little or no precipitation, significant rain returned to the Wabash basin by the middle of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 2, 5:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 2, 5:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
550 AM CST FRI DEC 2 2011
.UPDATE...
UPDATED AVIATION DISCUSSION. NO UPDATE TO PUBLIC DISCUSSION.
&&
.DISCUSSION...
NEARBY/UPSTREAM DRY COLD FRONT WILL MAKE ENTRANCE/PASSAGE TODAY.
HIGH PRESSURE SETTLLING ACROSS OHIO RIVER VALLEY WILL HOLD
MOST/BEST MOISTURE WELL TO THE WEST AS THE NEXT STORM SYSTEM TAKES
SHAPE. RIDGING UPPER HEIGHTS MEANS ANOTHER 24-48 HOURS OF PLEASANT
WEATHER BEFORE TURNING WET.
THE WEATHER ENTERS THE FORECAST WITH THE FRONTAL ENTRANCE SATURDAY
NIGHT. POPS GO CATEGORICAL AS THE FRONT STALLS BASICALLY OVER THE
FA. THIS IS WHERE THE MODELS HAVE DIVERGED BUT THE 00Z DATA
SUPPORTS THE EMERGING TREND TO STALL THE SYSTEM THRU THE FIRST
PART OF NEXT WEEK...NOT ALTOGETHER DISSIMILAR FROM OUR SYSTEM LAST
WEEK INTO THE FIRST PART OF THIS WEEK.
HIGH PW'S JUST TO OUR SOUTH/EAST ADVECT INTO/ACROSS PAH FA...ESP
OUR SERN 1/3 FA MAINLY WKY (PENNYRILE). STORM TOTAL QPF FROM 00Z
SUN-00Z THU YIELDS SWATH OF 1" (NW PTNS FA) TO 3" (SE PTNS FA).
WE'LL FOLLOW SUITE WITH OUR NEIGHBORS (LMK/OHX) AND ISSUE
STATEMENT ON RAIN POTENTIAL FOR MAINLY PENNYRILE WKY.
&&
.AVIATION...
MID CLOUDS ASSOCIATED WITH A DRY COLD FRONT WILL CONTINUE TO QUICKLY
MOVE EWD INTO THE QUAD STATE REGION THIS MORNING. EXCEPT PERHAPS FOR
THE PENNYRILE REGION OF KY...THE FRONT WILL CAUSE A BRIEF WIND SHIFT
TO THE NW BEFORE WINDS VEER TOWARD THE EAST...THEN SE TONIGHT. WIND
VELOCITIES SHOULD STAY GENERALLY BELOW 6 KTS THROUGH THE TAF PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Dec 2, 3:13 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
313 AM CST FRI DEC 2 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
313 AM CST FRI DEC 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
MINOR RIVER FLOODING CONTINUES...REFER TO THE FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
1 TO 3 INCHES OF RAINFALL IS FORECAST FROM SATURDAY NIGHT THROUGH
EARLY NEXT WEEK. THE HEAVIEST AMOUNTS SHOULD BE ALONG AND SOUTH OF
THE OHIO RIVER...WHERE 2 TO 3 INCHES ARE EXPECTED...ESPECIALLY
ACROSS THE PENNYRILE REGION OF WESTERN KENTUCKY. REFER TO THE
HYDROLOGIC STATEMENT FOR MORE DETAILS.
THERE COULD BE A CHANGE OVER FROM RAIN...TO A MIX OF RAIN AND
SNOW...THEN LIGHT SNOW MONDAY NIGHT THROUGH WEDNESDAY AS COLDER
AIR IS FORECAST TO SLOWLY WORK INTO THE AREA. AT THIS
TIME...CONFIDENCE IS LOW IN KNOWING WHEN THE CHANGE OVER MIGHT
OCCUR AND HOW LONG IT MAY LAST. IMPACT ACCUMULATIONS ARE NOT
EXPECTED AT THIS TIME GIVEN LOW FORECAST CONFIDENCE.
MINOR RIVER FLOODING IS FORECAST...REFERENCE THE WARNINGS AND
STATEMENTS FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, White
- When
- December 2, 9:00 AM CST to December 31, 11:59 PM CST
- Where
- White County, Maunie to 1.84 mi SSW of Rising Sun
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
Minor flooding occurred along the Wabash River. Several local river roads were flooded. Low-lying fields near the river were flooded.
Flood, Wabash
- When
- December 2, 11:00 AM CST to December 31, 2:00 PM CST
- Where
- Wabash County, 1.45 mi E of Mt Carmel to 2 mi E of Mt Carmel
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.417, -87.743
Minor flooding occurred along the Wabash River in the Mount Carmel area. Water began to flow over River Road just north of Fifth Street in the Mount Carmel area. |Fifth Street that parallels the river was closed. A restaurant along the river also closed. Several local river roads were flooded, a few of which were closed. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Many river cabins became inaccessible.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Freezing Fog in New Mexico, December 2 to 3, 20112 deaths · 19 events
- Winter Weather in Texas, December 2 to 3, 20111 death · $505,000 · 2 events
- Winter Weather in Iowa, December 2 to 3, 20111 death · $5,000 · 1 event
- Frost and Freeze in California, December 2 to 7, 201124 events
- Winter Storm and Winter Weather in Colorado, December 2 to 4, 201116 events
- Strong Wind in South Dakota, December 2, 20111 injured · 1 event
- Heavy Snow in New Mexico, December 2 to 3, 20112 events
- Winter Weather in Kansas, December 2 to 3, 20112 events
- Frost and Freeze in Oregon, December 2, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356474, 356479.